Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV Testing
Sep 13, 2010

Does it take years for HIV antibodies to show up on a test? I had a test around 1996 and then again in 2003. They were both negative. I donated blood in 2004, 2005 and 2006. I have battled with anxiety over the years and just started medication for it about two weeks ago. I have a constant fear that the tests didn't pick up the antibodies yet. When HIV was all over the news years ago, I developed a constant fear that I could have contracted it from someone years ago. I have been with my husband since 2002 and no one else. I suffer from dry mouth, decreased sense of taste and can't eat at times. I am having trouble sleeping. I am wondering if my tests are accurate and if someone infected would not produce antibodies after several years. Could my symptoms be HIV or anxiety and stress related?

Response from Dr. Frascino

Hello,

Your negative HIV tests in 1996 and 2003 are definitive and conclusive. HIV is not your problem. No way. No how. (Your blood would also have been screened for HIV when you donated blood in 2004, 2005 and 2006. However, blood donation screening is not designed to diagnose HIV, but rather to protect the blood supply.)

Your problem is not HIV, but rather fear of HIV. Hopefully your anti-anxiety medications will help. Counseling (psychotherapy) may also be beneficial in combating irrational fears. I recently posted a blog on this site concerning this very topic. It's entitled "High Anxiety" (posted September 3, 2010). Check it out!

Dr. Bob



Previous
Swallowing
Next
gay massage parlor please answer!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement